Dispersion properties of waves on a surface of viscous fluid covered by an elastic film

Averbukh, E. L. and Kurkin, A. A. and Stepanyants, Y. A. and Talipova, T. G. (2014) Dispersion properties of waves on a surface of viscous fluid covered by an elastic film. Fluid Dynamics, 49 (6). pp. 796-803. ISSN 0015-4628


A linear dispersion relation is derived for waves on the free surface of an infinitely deep viscous fluid covered by an elastic surfactant film. The solutions of the dispersion relation are studied over a wide range of variations of the fluid viscosity and the film elasticity. Dynamics of the Marangoni mode associated with the presence of the elastic film is considered in detail. Values of the film elasticity modulus corresponding to both wave motions in fluid and motions damped monotonically with time are found. The elasticity and viscosity parameters at which the nature of the fluid motion changes qualitatively are determined.

Statistics for USQ ePrint 26624
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: Original Russian Text © E.L. Averbukh, A.A. Kurkin, Yu.A. Stepanyants, T.G. Talipova, 2014, published in Izvestiya Rossiiskoi Akademii Nauk, Mekhanika Zhidkosti i Gaza, 2014, Vol. 49, No. 6, pp. 109–117.
Faculty / Department / School: Current - Faculty of Health, Engineering and Sciences - School of Agricultural, Computational and Environmental Sciences
Date Deposited: 31 Jan 2015 02:17
Last Modified: 07 Jul 2016 06:22
Uncontrolled Keywords: dispersion relation; surface wave; surfactant; Marangoni mode
Fields of Research : 02 Physical Sciences > 0203 Classical Physics > 020303 Fluid Physics
01 Mathematical Sciences > 0102 Applied Mathematics > 010207 Theoretical and Applied Mechanics
Socio-Economic Objective: E Expanding Knowledge > 97 Expanding Knowledge > 970102 Expanding Knowledge in the Physical Sciences
E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
Identification Number or DOI: 10.1134/S0015462814060118
URI: http://eprints.usq.edu.au/id/eprint/26624

Actions (login required)

View Item Archive Repository Staff Only